The dangers associated with taking too much of paracetamol

Paracetamol (acetaminophen) is a pain reliever and a fever reducer.

Paracetamol is used to treat many conditions such as headache, muscle aches, arthritis, backache, toothaches, colds, and fevers. It relieves pain in mild arthritis but has no effect on the underlying inflammation and swelling of the joint.

Paracetamol may also be used for other purposes not listed in this medication guide.

But the extent to which people take paracetamol is getting out of hand, some ladies take a dozen of it per day for mental pain relief, many take it for a little head ache that can be cured with just a nap, plenty take it just like that for no reason may be for blockage of any kind without doctors instructions.

There are many brands and forms of paracetamol.

Do not use more of this medication than is recommended. An overdose of paracetamol can cause serious harm. The maximum amount of paracetamol for adults is 1 gram (1000 mg) per dose and 4 grams (4000 mg) per day. Taking more paracetamol could cause damage to your liver. If you drink more than three alcoholic beverages per day, for those taking alcohol, talk to your doctor before taking paracetamol and never use more than 2 grams (2000 mg) per day.

Do not use any other over-the-counter cough, cold, allergy, or pain medication without first asking your doctor or pharmacist. Paracetamol is contained in many combination medicines. If you use certain products together you may accidentally use too much paracetamol . Read the label of any other medicine you are using to see if it contains paracetamol, acetaminophen or APAP. Avoid drinking alcohol while taking this medication. Alcohol may increase your risk of liver damage while taking paracetamol .

According to professional doctors, the first signs of an paracetamol overdose include loss of appetite, nausea, vomiting, stomach pain, sweating, and confusion or weakness. Later symptoms may include pain in your upper stomach, dark urine, and yellowing of your skin or the whites of your eyes.

Remember, keep this and all other medicines out of the reach of children, never share your medicines with others, and use this medication only for the indication prescribed.